MAUDE Adverse Event Report: COOK INC CHAIT PERCUTANEOUS CECOSTOMY CATHETER; KNT TUBES, GASTROINTESTINAL

COOK INC CHAIT PERCUTANEOUS CECOSTOMY CATHETER; KNT TUBES, GASTROINTESTINAL
Model Number N/A
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Codes No Information (3190); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(6).(b)(4).This report accounts for one of three events reported by the customer.Reference mdr report numbers 1820334-2017-00379, 1820334-2017-00380 and 1820334-2017-00374 for all associated reports.The event is currently under investigation.A follow-up report will be submitted upon receipt of additional information or completion of the investigation.
 
Event or Problem Description
International customer reported that a chait percutaneous cecostomy catheter was leaking.The date of initial implant is not known.The customer reports this event occurred in (b)(6) 2016.Additional event and patient information was requested.No further information was received.It is opined that the device required replacement.The instructions for use that accompany each device provides precautions that "the catheter should be changed every 6 months to reduce the risk of catheter fracture in the patient." instructions for catheter exchange state "introduce an appropriate wire guide.Through the chait trapdoor cecostomy catheter and into the cecum.Remove catheter leaving wire guide in place.Introduce new chait trapdoor cecostomy catheter over wire guide and advance into position.".
 
Additional Manufacturer Narrative
Corrections: adverse event changed to adverse event and product problem.Investigation summary: a review of the complaint history, device history record, documentation, instructions for use, manufacturing instructions, and quality control data was conducted during the investigation.The manufacturing documents available at the time of manufacture were reviewed and it was found that the device elements in question (trapdoor plug, trapdoor assembly, bond between the trapdoor assembly and the catheter, and the catheter itself) are all visually inspected by quality control, and that the bond between the fitting & the catheter and the fit between the plug & the trapdoor are both inspected via physical pull test.The risk specification for this device includes the failure mode ¿leakage¿ and identified that multiple risk controls are in place to mitigate the risk of this type of failure.The device history record was reviewed and no related non-conformances were identified.A search of our complaint records indicates that this is the only complaint on this lot number.The product was not returned.Possible root causes of this event are catheter fatigue, bond failure between the catheter and trapdoor, or inadequate fit between the plug and trapdoor, however based on the limited information provided a root cause cannot be established or reported at this time.Per the quality engineering risk assessment no further action is required.We will notify the appropriate personnel and continue to monitor for similar complaints.

Brand Name
CHAIT PERCUTANEOUS CECOSTOMY CATHETER
Common Device Name
KNT TUBES, GASTROINTESTINAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6396214
Report Number1820334-2017-00379
Device Sequence Number10994335
Product Code KNT
UDI-Device Identifier00827002116320
UDI-Public(01)00827002116320(17)190314(10)6810654
Combination Product (Y/N)N
PMA/510(K) Number
K982500
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/11/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberTDCS-100
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/09/2017
Supplement Date Received by Manufacturer09/26/2017
Initial Report FDA Received Date03/10/2017
Supplement Report FDA Received Date10/11/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;